Hello to all
I am new to the board well I have been lurking for a while been in PM now for over 5 years due to chronic pain need both knees replaced but my ortho dr said I was too young at the time so sent me to PM I am now 48 very active hike all time also have bad L4/L5 disc issues as well as other arthritis issues from being a power lifter in my late 20's, have been fighting chronic migraines almost daily for the past 10 years. This leads me to this week my PM has me trying this med and so far its doing nothing for me I was on fentanyl patches for a month they did nothing prior to this oxycontin which worked great I just stayed constipated all the time. Prior to this ms contin for almost 2 yrs. I was leaning towards going back on oxy and he suggested this and so I was like OK but its doing just nothing at all I called them today and left a message since to me usually you can tell when a drug is helping a little anyway I am extremely opioid tolerant so IDK it may just not be for me just wondered how others felt about it.
Hi Rivers and welcome to the boards,
First, the usual recommendation is to give a new medication at least two weeks, preferably a month and at least one adjustment in dosage before deciding to change a med to another.
When a medication is converted from one to another, there is the usual conversion from the total dosage of the old med to the new one, and that new dosage is usually reduced by anywhere from 10%-20% for the new dosage. This is done to protect you, in the event that you have an allergy or a reaction to the new med.
Once, they see that you don't have allergies or a serious reaction to the medication , then one adjustment usually needs to be done to "titrate to effect" , which simply means to adjust the dosage to give you pain relief without making the side effects unbearable.
Opana is one of the strongest pain meds out there, next to fentanyl so give it another shot before changing meds again.
The Following 2 Users Say Thank You to backhurtz For This Useful Post: Fiona_Jo_324 (07-28-2011), rivers41 (07-28-2011)
Opana ER takes a while to build up to a therapeutic level in your system. I know how hard it is when one medication is stopped, you start another, but it's not yet working for you. Give it a while and see how it does. Do you have a breakthrough medication such as norco, vicodin or percocet?
yes I have norco for BT pain I am just not used a pain med feeling well like I am on nothing at all is how i feel I am up now since the pain in my hip and lower back is so bad I cannot sleep and this is how it is when I am on no meds, I have a feeling I will be going back to oxy and just fight the constipation issues at least it worked for me
well I am finding this drug is just not for me I think its causing nausea almost daily I have now been on this med for 8 days and I would say I have had nausea almost everyday now from this and no pain relief that I can tell I did call my PM Dr today but they did not get back to me I can tell you staying on this drug is not something I will be doing.... this nausea is really getting to me thought it might ease it but its not
just had to jump in here about my experience with OPANA-i too had awful side effects but NO, NONE, NADA pain relief. oxymorphone(opana) is a very powerful pain medication. But not when taken orally, when taken orally the bioavailibility is very low-10% to be exact-which means that after opana passes thru stomach, kineys,liver,etc etc-only 10% reaches your cns, which SUCKS. it is a very weak pain medicine when delivered orally but does help some people and that is great. but i deal with some pretty vicious, intractable pain due to sever injuries from a BUS accident where i was nearly killed; resulting in permanent painful injuries. and i did give opana a chance-over two months, and i suffered needlessly-and in silence because i didnt want to bother my doctor because he is always so kind and patient with me, but i got to where i couldnt walk evan with my cane,stopped eating, insomnia due to severe pain big time.
when i stood i nearly passed out the pain was so out of control. i was taking 40mg the highest dose 3 times day with the opana(non-er) 10 about 5 times a day. i thought it was me because my doctor told me "you are on the cadillac of pain medicines now and you are going to get good relief"; evan cut back my bt meds, said i wouldnt need them. m pain was so high it was unbelievable, i stayed in my bed curled up shrieking in pain.
Finally my husband said this is nuts! He tried to get me into see my Dr earlier and he evan told them i was having some kinda bad reaction to the medication and was outta my mind in pain-but they told my husband they were overbooked and "too busy" to work me in and per my doctor i would have to wait to my reg sched appt.
Now i know my doctor and i know he would have never have said that; and i am sure he was not made aware that i was having a sincere EMERGENCY.
So my husband said F@#% this i am taking you to the ER-they were really nice, i brought thr opana with me n told about the sick n bizarre side effects-er doctor had nurse shoot me up with dilaudid andsome ativan, and said he was gonna call my PM his-self, find out what the hell was going on-i told him good luck getting past his gustapo staff n he laughed-he got my dr on the phone-he told er dr he had no clue about any of this and to tell me to come over to his office now-and after i told him yhr hell itold him about my ordeal he put me on ms contin 100mg 2a day,msir 30mg,and oxycodone 10mg to alternate with msir, n pain so wicked still after a wk went up to ms contin er 100mg 3 a day. i handle the constipation with vegatable laxative,works great n you can get a bottle of 100 for abouy 3 bucks.
now mind you this was only MY experience with Opana, and still there are others just lere are others who just loved it. do some research on " opana and you will find scores of folks with experiences same as mine! Sorry so long but wanted you to know rhe real deal
constant companion pain
The Following User Says Thank You to BB07 For This Useful Post: rivers41 (08-03-2011)